Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS Boston/Norton, MA

June 29, 2008Hillsborough County, New Hampshire; Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2008, 4:37 PM EDT for Hillsborough County, New Hampshire; Middlesex County, Worcester County, Massachusetts. It was in force for 38 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 4:37 PM EDT (20:37 UTC)
Expired
Jun 29, 2008, 5:15 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 69 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:38 PM EDTTSTM WND DMGWorcester, MASIXTEEN INCH DIAMETER TREES DOWN ON WEST SIDE
Jun 29, 4:49 PM EDTTSTM WND DMGWorcester, MASIX INCH DIAMETER BRANCHES DOWN ON BANCROFT TOWER ROAD
Jun 29, 4:55 PM EDTTSTM WND DMGLeominster, MALARGE BRANCHES DOWN...WIRES DOWN ON A CAR
Jun 29, 4:55 PM EDTTSTM WND DMGSterling, MASIX INCH TREE AND LARGE BRANCHES DOWN
Jun 29, 5:10 PM EDTTSTM WND DMGGroton, MATWO UTILITY POLES AND WIRES DOWN WITH POWER OUTAGES
Jun 29, 5:12 PM EDTTSTM WND DMGLunenburg, MATREES DOWN ON WIRES ON TOWNSEND HARBOR ROAD
Jun 29, 5:18 PM EDTTSTM WND DMGWestford, MATREES DOWN ON PALERMO ROAD AND PLEASANT STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 292037
SVRBOX
MAC017-027-NHC011-292115-
/O.NEW.KBOX.SV.W.0112.080629T2037Z-080629T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...WORCESTER...LEOMINSTER...FITCHBURG...
  MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...WALTHAM...FRAMINGHAM...
  SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 515 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HUBBARDSTON TO WORCESTER TO
  SUTTON...MOVING NORTHEAST AT 43 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTMINSTER...STERLING...NORTHBOROUGH AND GRAFTON BY 445 PM EDT...
  WESTBOROUGH...LEOMINSTER AND LANCASTER BY 450 PM EDT...
  SOUTHBOROUGH AND MARLBOROUGH BY 455 PM EDT...

LAT...LON 4275 7153 4252 7123 4235 7124 4210 7183
      4223 7186 4250 7213
TIME...MOT...LOC 2036Z 238DEG 37KT 4250 7206 4228 7175
          4212 7178

$$

EVT
2 follow-up statements
000 
WWUS51 KBOX 292054
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT SUN JUN 29 2008

MAC017-027-NHC011-292115-
/O.CON.KBOX.SV.W.0112.000000T0000Z-080629T2115Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
450 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN HILLSBOROUGH...MIDDLESEX AND WORCESTER COUNTIES...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FITCHBURG TO SHIRLEY TO STERLING...OR ALONG A LINE EXTENDING FROM
FITCHBURG TO LEOMINSTER TO 8 MILES SOUTH OF LEOMINSTER...MOVING 
NORTHEAST AT 45 TO 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TOWNSEND...SUDBURY...STOW AND PEPPERELL BY 455 PM EDT...
  WAYLAND...MAYNARD...ACTON AND BOXBOROUGH BY 500 PM EDT...
  WESTON AND WALTHAM BY 505 PM EDT...

A SINGLE STORM AHEAD OF THE LINE NEAR PEPPERELL AT 446 PM WAS ALSO 
CAPABLE OF PRODUCING LARGE HAIL AND GUSTS TO 60 MPH. 

THE PRIME THREAT REGION IS FAR NORTHEAST WORCESTER COUNTY AND 
NORTHWEST MIDDLESEX COUNTY NORTHWEST OF INTERSTATE 495.   

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WORCESTER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4275 7153 4252 7123 4235 7124 4210 7183
      4223 7186 4250 7213
TIME...MOT...LOC 2050Z 227DEG 49KT 4262 7173 4259 7165
          4244 7168

$$
DRAG
000 
WWUS51 KBOX 292108
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT SUN JUN 29 2008

MAC017-027-NHC011-292117-
/O.EXP.KBOX.SV.W.0112.000000T0000Z-080629T2115Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
507 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSBOROUGH...
MIDDLESEX AND WORCESTER COUNTIES WILL EXPIRE AT 515 PM EDT...

THE RECENT 505 PM WARNING REPLACED THIS WARNING. 

LAT...LON 4275 7153 4252 7123 4235 7124 4210 7183
      4223 7186 4250 7213
TIME...MOT...LOC 2107Z 227DEG 49KT 4278 7150 4275 7142
          4260 7145

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:10 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 29, 4:10 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT SUN JUN 29 2008

.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY NIGHT...
AND PROBABLY INTO TUESDAY AS WELL. DRY AND WARM WEATHER SHOULD
FOLLOW FOR WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A
COLD FRONT MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO SUNDAY...BUT CONFIDENCE REMAINS LOW THIS FAR
OUT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF THIS AFTERNOON...MAIN COLD FRONT REMAINS BACK ACROSS THE
EASTERN GREAT LAKES STATES. MEANWHILE...A PREFRONTAL TROF HAS SET UP
IN A N-S FASHION OVER THE HUDSON VALLEY AND EXTENDS SOUTHWARD TO NEAR
NYC/PHL.

ACROSS SOUTHERN NEW ENGLAND...STRONG HEATING HAS BEEN OCCURRING SINCE
EARLY THIS MORNING...EXCEPT ACROSS NORTHEAST MASS AND PORTIONS OF SRN
NH WHERE A BACK DOOR COLD FRONT HAS BEEN SLOW TO RETREAT. THE
ATMOSPHERE HAS BECOME MODERATELY UNSTABLE ACROSS WESTERN MASS/CT/RI
AND PORTIONS OF SE MASS. WITH LITTLE IN THE WAY OF CONVECTIVE
INHIBITION LEFT ACROSS MUCH OF THIS AREA...THE THINKING IS THAT
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE AS DEEP LAYER SHEAR VALUES OF 30
TO 40 KT COMBINE WITH MLCAPES OF AROUND 1000 J/KG WHICH WOULD AID IN
STORM ORGANIZATION.

HOWEVER...THE SETUP IS COMPLETELY OPTIMAL AS JET DYNAMICS ARE WAY
BACK OVER WESTERN NY AND WESTERN PA AND MID LEVEL LAPSE RATES ARE
QUITE POOR. LOW LEVEL DEW POINTS ARE MIXING OUT AS WELL. THESE FACTORS
MAY INDEED HINDER THE OVERALL COVERAGE OF SEVERE WEATHER. HOWEVER...WE
DO EXPECT A FEW SEVERE STORMS...MAINLY TO THE WEST OF OF
I-95...AND ESPECIALLY WEST OF A KAFN-KIJD LINE.

NOT QUITE SURE ABOUT THE SECONDARY AREA OF THUNDERSTORMS ACROSS
WESTERN NY/PA AND WHERE THEY/LL END UP LATER THIS EVENING...BUT IT/S
POSSIBLE THEY COULD GET HERE LATER TONIGHT. HOWEVER...THEY/LL LIKELY
STAY TO OUR WEST AND NORTHWEST.

THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG /POTENTIALLY
DAMAGING/ WINDS AND LOCALIZED FLOODING.

STRATUS AND SOME FOG SHOULD BUILD INTO THE AREA ONCE AGAIN
TONIGHT...ESPECIALLY OVER THE COASTAL AREAS. AS FAR AS POPS
FOR...WENT WITH A CHANCE OVER EASTERN MASS/RI WITH LOW LIKELY WESTERN
ZONES. ACTIVITY SHOULD REALLY WANE AFTER MIDNIGHT...EXPECT PERHAPS
OVER THE CAPE AND ISLANDS WHERE IT MAY LINGER A BIT LONGER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY STRATUS AND FOG SHOULD BURN OFF DURING THE EARLY MORNING HOURS ON
MONDAY LEAVING BEHIND PARTLY SUNNY SKIES. OVERALL THEME FROM TODAY
WILL REMAIN THE SAME ON MONDAY...BROAD SW FLOW THROUGHOUT THE COLUMN.
WE SHOULD HAVE ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE WEAKLY
TO MODERATELY. HOWEVER...DEW POINTS SHOULD BE A BIT LOWER THAN THEY
ARE TODAY. DEEP LAYER SHEAR WILL BE DECENT AND A SFC TROF WILL
APPROACH DURING THE AFTERNOON. THIS MAY ALLOW SHOWERS AND TSTMS TO
REDEVELOP DURING THE AFTERNOON. A FEW COULD BE STRONG/LOCALLY SEVERE.
OTHERWISE...MAV MOS GENERALLY ACCEPTED FOR MAX TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL
CONTINUE IN A WARM AIR ADVECTION PATTERN. ITS ALWAYS TOUGH TO
PINPOINT IF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN
THIS SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL
WIND FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE
POPS. REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW
LEVEL OF THE ATMOSPHERE QUITE MOIST. LOWS SHOULD BE MAINLY IN THE
60S.

TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION EARLY TUESDAY
MORNING. OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF THE
DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM THE
IMMEDIATE COAST. THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. SINCE WE SHOULD BE BEHIND THE COLD FRONT...HAVE
LOWERED POPS SLIGHTLY FOR TUESDAY AFTERNOON.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.

THURSDAY NIGHT THROUGH SUNDAY...
THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT...BUT STILL HAVE
SOME DIFFERENCES TO LOWER CONFIDENCE. THERE IS STILL SOME QUESTION
HOW FAR SOUTH THIS FRONT MAKES IT BEFORE IT STALLS. FOR NOW WILL JUST
GO WITH LOW CHANCE POPS OVER THIS PERIOD UNTIL THINGS BECOME MORE
CLEAR.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS WILL AID IN LOCAL IFR CONDITIONS THIS EVENING. FOG
AND STRATUS MAY ONCE AGAIN BUILD INTO EASTERN MASS/RHODE ISLAND
OVERNIGHT AND RESULT IN IFR/LIFR CONDITIONS.

ANY CLOUDS AND FOG SHOULD BURN OFF EARLY MONDAY MORNING LEAVING
BEHIND HIGH-END MVFR OR VFR CONDITIONS. SCT THUNDERSTORMS MAY ONCE
AGAIN REDEVELOP DURING THE AFTERNOON HOURS AS A SURFACE TROF NEARS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO
BE INTER-MIXED WITH VFR CONDITIONS.

WEDNESDAY AND THURSDAY...MAINLY VFR. SCATTERED MVFR IN SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON.

FRIDAY...MAINLY VFR. ISOLATED TO SCATTERED MVFR IN AFTERNOON SHOWERS
AND THUNDERSTORMS.

&&

.MARINE...
INCREASING SLY FLOW SHOULD ALLOW FOR INCREASING SEASON ON THE OUTER
WATERS TONIGHT INTO MONDAY. SEAS SHOULD BUILD TO BETWEEN 5 AND 7
FEET. WAVEWATCH CONTINUES TO BE OVERDONE BY A FOOT OR TWO. WINDS
GUSTS WILL BE VERY MARGINAL BUT COULD TOUCH 25 KT AT TIMES.

A HIGH SURF ADVISORY MAY BE NEEDED FOR MONDAY FOR THE SOUTH FACING
BEACHES. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS.

OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...

MARGINAL SMALL CRAFT ADVISORY CONDITIONS POSSIBLE MONDAY NIGHT
THROUGH FRIDAY ACROSS THE SOUTHERN OUTER COASTAL WATERS. IN
ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS THROUGH
TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY THIS EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS AND
SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ235-
     237-250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.

&&

SYNOPSIS...EKSTER/BELK
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...EKSTER/BELK
MARINE...EKSTER/BELK
HYDROLOGY...EKSTER
Hazardous weather outlook, Jun 29, 10:07 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN JUN 29 2008

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT BETWEEN 4 PM AND 11 PM. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND
GUSTS ALTHOUGH ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-301415-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

MAZ020>024-RIZ006>008-301415-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES TODAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
THIS AFTERNOON AND EVENING.

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Jun 29, 2:54 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SUN JUN 29 2008

CTZ002-291945-
HARTFORD CT-
254 PM EDT SUN JUN 29 2008

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 11 MILES SOUTHWEST OF BURLINGTON...OR ABOUT 9 MILES NORTHWEST OF
WATERBURY...MOVING NORTHEAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 310 PM EDT...CANTON AND
AVON BY 320 PM EDT...SIMSBURY AND GRANBY BY 330 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

EVT
Local storm report, Jun 29, 3:38 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     BURLINGTON              41.77N 72.97W
06/29/2008                   HARTFORD           CT   AMATEUR RADIO

            DOWNED TREES AN UTILITY LINES

0312 PM     TSTM WND DMG     BRISTOL                 41.68N 72.94W
06/29/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN

0320 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
06/29/2008                   HARTFORD           CT   AMATEUR RADIO

            DOWNED TREES

&&

WSIMPSON
Local storm report, Jun 29, 3:58 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             WALPOLE                 43.08N 72.43W
06/29/2008  E0.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0346 PM     TSTM WND DMG     AGAWAM                  42.07N 72.62W
06/29/2008                   HAMPDEN            MA   AMATEUR RADIO

            6 INCH LIMBS DOWN

0351 PM     TSTM WND DMG     LUDLOW                  42.17N 72.48W
06/29/2008                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE DOWN

0351 PM     TSTM WND DMG     ALSTEAD                 43.15N 72.37W
06/29/2008                   CHESHIRE           NH   AMATEUR RADIO

            WIRES DOWN

0349 PM     HAIL             CHICOPEE                42.18N 72.57W
06/29/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:28 PM EDTSevere Thunderstorm WarningBOXCheshire32 min
Jun 29, 3:54 PM EDTSevere Thunderstorm WarningBOXCheshire36 min
Jun 29, 4:16 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough44 min
Jun 29, 4:23 PM EDTSevere Thunderstorm WarningBOXHillsborough22 min
Jun 29, 5:05 PM EDTSevere Thunderstorm WarningBOXHillsborough40 min
Jun 29, 5:35 PM EDTSevere Thunderstorm WarningBOXHillsborough25 min
Jun 28, 10:45 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more9 hr
Jun 29, 4:50 AM EDTHigh Surf AdvisoryBOXDukes5 hr
Jun 29, 3:34 PM EDTSevere Thunderstorm WarningBOXHampden26 min
Jun 29, 3:48 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester27 min
Jun 29, 4:11 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester33 min
Jun 29, 4:36 PM EDTAreal Flood AdvisoryBOXHampshire, Middlesex, Worcester108 min
Jun 29, 5:44 PM EDTSpecial Marine WarningBOX46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.